| Model Number |
APB-2-4-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil non-detachment.It was reported that the spring coil could not be detached.The physician attempted to detach the coil using the instant detacher twice unsuccessfully.Subsequently, manual detachment via hypotube was attempted 5-8 times and was also unsuccessful.The coil was replaced to complete the procedure.No patient information was reported.
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-ap-id (lot: unknown); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received by the manufacturer representative (rep) stating that the patient was undergoing surgery for treatment of an aneurysm in the internal carotid artery c4 segment.The patient's vessel tortuosity was normal.Prior to coil non-detachment, no issues occurred.No pushwire damage was observed after removal from the patient.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: product analysis of apb-2-4-hx-es, lotno:229707750 as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened axium prime coil inner pouch.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface and break indicator were found to be intact.This is indicative a mechanical detachment attempt was not made.Upon inspection the axium prime coil pushwire was found to be bent within introducer sheath at ~84.3cm from proximal end.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil was then used for testing with in-house instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicator was not visible when the pushwire were fully seated in the instant detacher cap.The implant coil was detached after 1 attempt without issue.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached mechanically during testing.The likely cause for the non-detachment is the bend found on the pusher, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.